Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Feb 21, 2008, 3:15 PM CST for Allen Parish, Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2008, 3:15 PM CST (21:15 UTC)
- Expired
- Feb 21, 2008, 4:00 PM CST
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 40 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 3:45 PM CST | HAIL 1.75 | Kinder, LA | GOLF BALL SIZE HAIL REPORTED NEAR KINDER BY KLFY-TV. TIME AND LOCATION ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 1:41 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 212115
TORLCH
LAC003-019-053-212200-
/O.NEW.KLCH.TO.W.0005.080221T2115Z-080221T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CST THU FEB 21 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES KINDER...
NORTHEASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
NORTHERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...FENTON...ELTON...
* UNTIL 400 PM CST
* AT 311 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
FENTON...OR ABOUT 7 MILES NORTHWEST OF IOWA...MOVING NORTHEAST AT
30 MPH.
* THE TORNADO WILL BE NEAR...
FENTON BY 325 PM CST...
KINDER BY 345 PM CST...
7 MILES NORTHWEST OF ELTON BY 355 PM CST...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3042 9264 3025 9309 3040 9319 3042 9317
3041 9314 3044 9313 3065 9285
TIME...MOT...LOC 2115Z 228DEG 26KT 3035 9304
$$
BRAZZELL7 follow-up statements
000
WWUS54 KLCH 212122
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CST THU FEB 21 2008
LAC003-019-053-212200-
/O.CON.KLCH.TO.W.0005.000000T0000Z-080221T2200Z/
ALLEN LA-JEFFERSON DAVIS LA-CALCASIEU LA-
320 PM CST THU FEB 21 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHEASTERN CALCASIEU...NORTHERN JEFFERSON DAVIS AND SOUTHWESTERN
ALLEN PARISHES...
AT 316 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF
LEBLEU SETTLEMENT...OR ABOUT 7 MILES WEST OF FENTON...MOVING
NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
FENTON BY 330 PM CST...
LEBLANC BY 340 PM CST...
KINDER BY 345 PM CST...
7 MILES NORTHWEST OF ELTON BY 400 PM CST...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THIS IS A
VERY DANGEROUS STORM. PERSONS IN AND NORTH OF FENTON SHOULD TAKE
SHELTER IMMEDIATELY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3042 9264 3025 9309 3040 9319 3041 9314
3044 9313 3065 9285
TIME...MOT...LOC 2120Z 228DEG 26KT 3037 9301
$$
BRAZZELL000 WWUS54 KLCH 212131 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 329 PM CST THU FEB 21 2008 LAC003-019-053-212200- /O.CON.KLCH.TO.W.0005.000000T0000Z-080221T2200Z/ ALLEN LA-JEFFERSON DAVIS LA-CALCASIEU LA- 329 PM CST THU FEB 21 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTHEASTERN CALCASIEU...NORTHERN JEFFERSON DAVIS AND SOUTHWESTERN ALLEN PARISHES... AT 323 PM CST...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR FENTON...MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... 7 MILES SOUTHEAST OF LEBLANC BY 335 PM CST... KINDER BY 340 PM CST... ELTON BY 355 PM CST... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. PERSONS IN AND NORTH OF FENTON NEED TO TAKE SHELTER IMEDIATLY. THIS STORM WILL BE CROSSING HIGHWAY 165 NEAR THE ALLEN AND JEFFERSON DAVIS COUNTY LINE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3042 9264 3028 9301 3044 9313 3065 9285 TIME...MOT...LOC 2129Z 235DEG 28KT 3040 9293 $$ BRAZZELL
000 WWUS54 KLCH 212134 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 333 PM CST THU FEB 21 2008 LAC003-019-053-212200- /O.CON.KLCH.TO.W.0005.000000T0000Z-080221T2200Z/ ALLEN LA-JEFFERSON DAVIS LA-CALCASIEU LA- 333 PM CST THU FEB 21 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTHEASTERN CALCASIEU...NORTHERN JEFFERSON DAVIS AND SOUTHWESTERN ALLEN PARISHES... AT 328 PM CST...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR FENTON...MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... ELTON BY 345 PM CST... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. PERSONS IN KINDER NEED TO TAKE SHELTER NOW THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3042 9264 3028 9301 3044 9313 3065 9285 TIME...MOT...LOC 2133Z 236DEG 44KT 3045 9285 $$ BRAZZELL
000 WWUS54 KLCH 212137 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 336 PM CST THU FEB 21 2008 LAC003-019-053-212200- /O.CON.KLCH.TO.W.0005.000000T0000Z-080221T2200Z/ ALLEN LA-JEFFERSON DAVIS LA-CALCASIEU LA- 336 PM CST THU FEB 21 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTHEASTERN CALCASIEU...NORTHERN JEFFERSON DAVIS AND SOUTHWESTERN ALLEN PARISHES... AT 334 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KINDER...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... ELTON BY 350 PM CST... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. PERSONS IN KINDER NEED TO TAKE SHELTER IMMEDIATELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3042 9264 3028 9301 3044 9313 3065 9285 TIME...MOT...LOC 2136Z 228DEG 34KT 3046 9286 $$ BRAZZELL
000
WWUS54 KLCH 212140
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
339 PM CST THU FEB 21 2008
LAC019-212149-
/O.CAN.KLCH.TO.W.0005.000000T0000Z-080221T2200Z/
CALCASIEU LA-
339 PM CST THU FEB 21 2008
...THE TORNADO WARNING FOR NORTHEASTERN CALCASIEU PARISH IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3042 9264 3030 9297 3037 9303 3039 9303
3039 9304 3046 9310 3065 9285
TIME...MOT...LOC 2139Z 228DEG 34KT 3048 9283
$$
LAC003-053-212200-
/O.CON.KLCH.TO.W.0005.000000T0000Z-080221T2200Z/
ALLEN LA-JEFFERSON DAVIS LA-
339 PM CST THU FEB 21 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTHERN
JEFFERSON DAVIS AND SOUTHWESTERN ALLEN PARISHES...
AT 334 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KINDER...MOVING
NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
ELTON BY 350 PM CST...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. PERSONS IN
KINDER NEED TO CONTINUE STAY IN SHELTER
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3042 9264 3030 9297 3037 9303 3039 9303
3039 9304 3046 9310 3065 9285
TIME...MOT...LOC 2139Z 228DEG 34KT 3048 9283
$$
BRAZZELL000
WWUS54 KLCH 212146
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CST THU FEB 21 2008
LAC003-053-212200-
/O.CON.KLCH.TO.W.0005.000000T0000Z-080221T2200Z/
ALLEN LA-JEFFERSON DAVIS LA-
344 PM CST THU FEB 21 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTHERN
JEFFERSON DAVIS AND SOUTH CENTRAL ALLEN PARISHES...
AT 339 PM CST...RADAR INDICATED A TORNADO. THIS TORNADO WAS LOCATED NEAR
KINDER...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
ELTON BY 350 PM CST...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THIS STORM IS SHOWING SOME SIGNS OF TEMPORARY WEAKENING. HOWEVER
THERE IS STILL A GOOD CHANCE THAT THE STORM COULD RE-INTENSIFY AND
PRODUCE ANOTHER TORNADO
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3062 9282 3042 9264 3035 9290 3047 9306
3064 9286
TIME...MOT...LOC 2144Z 228DEG 34KT 3051 9279
$$
BRAZZELL000
WWUS54 KLCH 212200
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CST THU FEB 21 2008
LAC003-053-212208-
/O.EXP.KLCH.TO.W.0005.000000T0000Z-080221T2200Z/
ALLEN LA-JEFFERSON DAVIS LA-
358 PM CST THU FEB 21 2008
...THE TORNADO WARNING FOR NORTHERN JEFFERSON DAVIS AND SOUTH CENTRAL
ALLEN PARISHES EXPIRES AT 400 PM CST...
THE STORM HAS WEAKEND...HOWEVER THERE IS A CHANCE THAT IT COULD
RE-STRENGTHEN ONCE AGAIN...AND A WARNING MAY HAVE TO BE RE-ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3062 9282 3042 9264 3035 9290 3047 9306
3064 9286
TIME...MOT...LOC 2158Z 228DEG 34KT 3060 9267
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Feb 21, 2:51 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 21, 2:51 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
251 PM CST THU FEB 21 2008
.SYNOPSIS...A BAND OF THUNDERSTORMS WITH ROTATION HAS HAD A FEW
REPORTS OF TORNADOES IN CAMERON AND CALCASIEU PARISHES. FURTHER
WEST THUNDERSTORMS ARE REACHING SEVERE LIMITS. AS THIS BAND PASSES
NORTH, THE IMMINENT THREAT WILL BE OVER, HOWEVER A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM THIS EVENING.
A COLD FRONT WITH ARCTIC ORIGINS CURRENTLY WEDGING INTO CENTRAL
TEXAS HAS A FRONTAL WAVE NEAR TYLER. FURTHER EAST, THE FRONT IS
CREEPING SOUTHWARD. A STRONG AND DEEP UPPER LEVEL TROUGH TO THE
WEST IS PROVIDING INSTABILITY. SOUTHERLY WINDS BEHIND A WARM FRONT
FROM LUFKIN SOUTHEAST TO LAFAYETTE IS PROVIDING SUFFICIENT LOW
LEVEL SHEAR TO PRODUCE ROTATION.
&&
.SHORT TERM...GFS LOOKS TO BE HITTING THE RAIN TOO HARD TNITE.
BACKED OFF ON POPS AND WILL NOT ISSUE A FLOOD WATCH. WENT LOWER ON
TEMPS CONSIDERING DEW POINTS REAR OF THE FRONT NEAR 30 UPSTREAM
FROM THE NORTHERN ZONES, NEAR 36 WEST OF OUR SOUTHERN ZONES. ALL EXCEPT
SOUTH CENTRAL LOUISIANA CAN EXPECT THIS FRONT LATER TONIGHT. MUCH
DRIER AIR IN THE WAKE OF THE FRONT SHOULD CLEAR US OUT BY FRIDAY AFTERNOON.
.LONG TERM...FRIDAY NIGHT THRU THE WEEKEND STILL LOOKING DRY. A
POLAR OUTBREAK ON TUESDAY WITH ARCTIC AIR PLUNDERING THE UPPER
PLAINS IS TICKETED FOR THE LOWER MISSISSIPPI VALLEY BY EARLY WEDNESDAY.
OUR NEXT FREEZE COULD RESULT FROM THIS BUT KEPT OVERNIGHT TEMPS
ABOVE THE FREEZING MARK FOR NOW.
&&
.AVIATION...SEA FOG AND LOW CIGS PRODUCING LIFR CONDITIONS THIS
EVENING FOR LCH, BPT, LFT, AND ARA.
&&
.MARINE...WILL ALLOW THE DENSE FOG ADVISORY TO EXPIRE DUE
CONVECTIVE MIXING. WINDS STILL LOOK TO HOLD BELOW ADVISORY
CRITERIA IN THE WAKE OF THE FRONT FRIDAY AND SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 67 50 67 / 40 5 0 0
KBPT 55 66 51 68 / 40 20 0 0
KAEX 51 62 48 63 / 50 20 0 0
KLFT 64 73 51 67 / 50 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...LOWER
ST. MARTIN...RAPIDES...ST. LANDRY...UPPER ST. MARTIN...AND
VERNON.
TX...TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...DENSE FOG ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA OUT 20 NM.
TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
&&
11Hazardous weather outlook, Feb 21, 3:54 AM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 AM CST THU FEB 21 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 354 AM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE COASTAL MARSHES AND I-10 CORRIDOR...AND FOR THE ADJACENT COASTAL WATERS UNTIL 11 AM. SEVERE WEATHER IS ALSO POSSIBLE ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF TEXAS LATER TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...TAPERING OFF AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL ADVANCE THROUGH THE AREA FRIDAY EVENING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON TUESDAY...WITH THE APPROACH OF ANOTHER STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Feb 21, 1:45 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
145 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM MARINE TSTM WIND 51 S ROCKEFELLER WILDLI 28.94N 92.75W
02/21/2008 E40.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN EAST CAMERON BLOCK 160.
&&
MOGGEDLocal storm report, Feb 21, 2:09 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
209 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TORNADO 6 N SABINE NATIONAL WIL 29.99N 93.57W
02/21/2008 CAMERON LA PUBLIC
&&
BRAZZELLLocal storm report, Feb 21, 2:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
219 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TORNADO 3 SSE CARLYSS 30.14N 93.35W
02/21/2008 CALCASIEU LA PUBLIC
PUBLIC REPORTS BRIEF TORNADO TOUCHDOWN NEAR MOSS LAKE.
&&
MOGGEDLocal storm report, Feb 21, 3:06 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD 1 N LAKE CHARLES 30.23N 93.20W
02/21/2008 CALCASIEU LA LAW ENFORCEMENT
FUNNEL CLOUD AT THE INTERSECTION OF KIRKMAN AND 12TH
STREETS. REPORTED TO CALCASIEU 911 AT 300 PM.
&&
JNUNNLocal storm report, Feb 21, 3:10 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLOOD WESTLAKE 30.25N 93.26W
02/21/2008 CALCASIEU LA NWS EMPLOYEE
SIGNIFICANT URBAN FLOODING IN WEST LAKE. WITH ABOUT 2
FEET OF WATER ON THE ROAD.
&&
JBRAZZELLocal storm report, Feb 21, 3:11 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLOOD LAKE CHARLES 30.21N 93.20W
02/21/2008 CALCASIEU LA NWS EMPLOYEE
URBAN FLOODING REPORTED ON LAKE STREET OF ABOUT ONE FOOT
DEEP.
&&
JBRAZZELThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:40 PM CST | Special Marine Warning | LCH | 65 min | |
| Feb 20, 11:30 PM CST | Special Marine Warning | LCH | 60 min | |
| Feb 20, 11:39 PM CST | Special Marine Warning | LCH | 66 min | |
| Feb 21, 1:42 AM CST | Special Marine Warning | LCH | 33 min | |
| Feb 21, 2:35 AM CST | Special Marine Warning | LCH | 55 min | |
| Feb 21, 3:29 AM CST | Special Marine Warning | LCH | 31 min | |
| Feb 21, 4:02 AM CST | Special Marine Warning | LCH | 43 min | |
| Feb 21, 9:08 AM CST | Dense Fog Advisory | LCH | Allen, Beauregard, Vernon | 3 hr |
| Feb 21, 1:49 PM CST | Tornado Warning | LCH | Calcasieu, Cameron | 26 min |
| Feb 21, 2:14 PM CST | Tornado Warning | LCH | Calcasieu, Cameron | 46 min |
| Feb 21, 2:20 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 25 min |
| Feb 21, 2:51 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 27 min |
| Feb 21, 4:01 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 44 min |
| Feb 21, 4:30 PM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 30 min |
| Feb 21, 4:40 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 50 min |
| Feb 21, 5:14 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 31 min |
| Feb 21, 5:29 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 31 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.